MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LONG COMPRESSION DEVICE FOR TI CANNULATED TIBIAL NAILS-EX; INSTRUMENT COMPRESSION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LONG COMPRESSION DEVICE FOR TI CANNULATED TIBIAL NAILS-EX; INSTRUMENT COMPRESSION
Catalog Number 03.010.137
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Product was not returned.Device history records review could not be completed without lot number.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, before the surgery on titanium cannulated tibial nails expert nailing system, the scrub technician opened the tibial nail expert set.It was noticed that the cannulated connecting screw had the long compression device mechanism incarcerated within the screw.They could separate the two.They used another connecting screw.Patient was not in the room when it was noticed.There was no surgical delay.The procedure was successfully completed.There was no patient consequence.This report is for one (1) compression device.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history records review was completed for part: 03.010.137, lot: t994932.Manufacturing location: tuttlingen, release to warehouse date: dec 12, 2013.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.H3, h6: product investigation was completed.The compression device was received assemble with the connecting screw.With use of an appropriately sized hex wrench and assistance with a rubber-gripped glove, the devices were able to be separated.The device had signs of wear consistent with use.No damage was noted to features that interface with the connecting device.It was difficult to separate the connecting screw and compression device.The received condition agreed with the complaint description; the complaint was able to be replicated with the returned devices.The minor thread diameter measured 5.858mm, which was within specification of 5.794 - 5.974mm per drawing.Measured using micrometer om115p.Relevant drawings were reviewed.No design issues were identified.The complaint condition was confirmed during investigation.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LONG COMPRESSION DEVICE FOR TI CANNULATED TIBIAL NAILS-EX
Common Device Name
INSTRUMENT COMPRESSION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8262320
Report Number2939274-2019-55955
Device Sequence Number13761592
Product Code HWN
UDI-Device Identifier10886982067944
UDI-Public(01)10886982067944
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.137
Device Lot NumberT994932
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2019
Initial Date Received by Manufacturer 12/28/2018
Supplement Date Received by Manufacturer02/11/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1